Adverse drug reaction suggests by a clinical vignette
Authors Finestone A
Published 12 July 2011 Volume 2011:6 Pages 199—200
Albert J Finestone
Temple University School of Medicine, Philadelphia, PA, USA
I had a three-lobe pneumonia and toxic encephalopathy in 2004. A lumbar puncture did not show meningitis. Magnetic resonance imaging showed a macroadenoma of the pituitary gland. Prolactin level was significantly elevated, making the diagnosis a functioning prolactinoma requiring treatment. Initially, I was treated with the dopamine
agonist cabergoline, which is also used in much larger doses to treat Parkinsonism. Recent reports have indicated heart valve damage in Parkinsonism patients treated with ergot-derived dopamine-receptor agonists.
This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.Download Article [PDF]